Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The spectral theory of distributive continuous lattices


Authors: Karl H. Hofmann and Jimmie D. Lawson
Journal: Trans. Amer. Math. Soc. 246 (1978), 285-310
MSC: Primary 54H12; Secondary 06D05, 22A26, 46L99
MathSciNet review: 515540
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper various properties of the spectrum (i.e. the set of prime elements endowed with the hull-kernel topology) of a distributive continuous lattice are developed. It is shown that the spectrum is always a locally quasicompact sober space and conversely that the lattice of open sets of a locally quasicompact sober space is a continuous lattice. Algebraic lattices are a special subclass of continuous lattices and the special properties of their spectra are treated. The concept of the patch topology is extended from algebraic lattices to continuous lattices, and necessary and sufficient conditions for its compactness are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H12, 06D05, 22A26, 46L99

Retrieve articles in all journals with MSC: 54H12, 06D05, 22A26, 46L99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0515540-7
PII: S 0002-9947(1978)0515540-7
Keywords: Continuous lattice, spectrum, hull-kernel topology, locally quasicompact, sober, algebraic lattice, patch topology, prime
Article copyright: © Copyright 1978 American Mathematical Society